Hail, Goshen
- When
- July 25, 4:00 PM MST to 4:05 PM MST
- Where
- Goshen County, 20 mi NW of Torrington
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.275, -104.456
Hail up to 2 inches in diameter reported.
A couple of severe thunderstorms produced some large hail over parts of Converse and Goshen counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A couple of severe thunderstorms produced some large hail over parts of Converse and Goshen counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 25, 2:45 PM MST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 345 PM MDT FRI JUL 25 2008 .UPDATE... BRIEF UPDATE TO INCLUDE THE SEVERE THUNDERSTORM WATCH FOR ALL AREAS EXCEPT CARBON COUNTY THROUGH 900 PM MDT. A FEW THUNDERSTORMS HAVE ALREADY DEVELOPED AND EXPECT THAT SCATTERED COVERAGE WILL BE OBSERVED DURING THE EARLY EVENING HOURS AS THE UPPER LEVEL SHORT-WAVE DISTURBANCE MOVES OVERHEAD. && .PREV DISCUSSION... /ISSUED 142 PM MDT FRI JUL 25 2008/ SHORT TERM...TONIGHT THROUGH SUNDAY... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. DEW POINTS EAST OF THE LARAMIE RANGE WILL CONTINUE TO BE IN THE 50S TO LOWER 60S TONIGHT AS UPSLOPE FLOW CONTINUES...BENEATH THE FAVORABLE RIGHT ENTRANCE REGION OF THE JET STREAK. THE DIFLUENCE ALOFT SHOULD SUPPORT AT LEAST A FEW SEVERE THUNDERSTORMS EAST OF THE LARAMIE RANGE. UPSLOPE FLOW WILL CONTINUE TO REINFORCE THE LOW LEVEL MOISTURE PRESENCE OVERNIGHT...AND WILL ADD MENTION FOR PATCHY FOG EAST OF THE LARAMIE RANGE. SATURDAY A SURFACE LOW IS SHOWN BY BOTH THE GFS AND NORTH AMERICAN MODELS OVER WYOMING. THE SOUTHWEST LOW LEVEL FLOW TO THE SOUTH OF THIS FEATURE WILL HELP USHER IN LOWER DEW POINT AIR ACROSS MOST OF THE AREA. AT THIS TIME...IT LOOKS LIKE RELATIVE HUMIDITIES SHOULD BE SLIGHTLY ABOVE CRITICAL VALUES FOR FIRE WEATHER CONCERNS...AND WINDS SHOULD GENERALLY 15 TO 25 MPH SO WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME. HOWEVER...NEXT SHIFTS WILL NEED TO MONITOR FOR THE POSSIBILITY OF SLIGHTLY WARMER OR WINDIER CONDITIONS ON SATURDAY. EVEN WITH THE DECREASED LOW LEVEL MOISTURE...WILL NEED TO KEEP CHANCES FOR THUNDERSTORMS OVER THE MOUNTAINS AND SLIGHT CHANCES ALONG AND EAST OF THE LARAMIE RANGE. THUNDERSTORMS SATURDAY WILL BE HIGHER BASED WITH MAINLY A GUSTY WIND THREAT. MODEL SOUNDINGS FOR SATURDAY NIGHT INDICATE A VERY DRY ATMOSPHERE AND WILL ELIMINATE PRECIPITATION CHANCES OVER MOST OF THE FORECAST AREA. THE SURFACE LOW PRESSURE AREA WILL MOVE SOUTH INTO EASTERN COLORADO AND WESTERN KANSAS SATURDAY NIGHT AND THIS WILL BRING A WEAK FRONTAL BOUNDARY SOUTH THROUGH THE AREA. SUNDAY...UPSLOPE FLOW WILL RESUME IN THE LOWEST LAYERS OF THE ATMOSPHERE AND THIS WILL RESULT IN ANOTHER ROUND OF SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS. && LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...WILL KEEP CHANCES FOR AFTERNOON AND EVENING CONVECTION GOING FOR SUNDAY NIGHT AND MONDAY AS MONSOONAL FLOW REMAINS OVER THE REGION...WITH EVEN SOME INCREASE IN MOISTURE FROM THE REMNANTS OF DOLLY POSSIBLY BEING ADVECTED NORTHEASTWARD. PATTERN LOOKS LIKE IT WILL TREND TO A DRIER REGIME BY THE MIDDLE OF NEXT WEEK AS THE UPPER FLOW TURNS MORE WESTERLY AND AN UPPER SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS AND PUSHES A SFC FRONT INTO THE SOUTHERN PLAINS...LIKELY SHUNTING BETTER MOISTURE TO THE SOUTH OF THE CWA. TEMPERATURES WILL REMAIN ON THE WARM SIDE HOWEVER AS UPPER HEIGHTS BUILD OVER THE REGION. SOME INCREASE IN LATE DAY CONVECTION POSSIBLE BY THE END OF THE WEEK AS SOME MOISTURE TRIES TO CREEP BACK NORTHWARD IN RETURN FLOW. && AVIATION... VFR CONDITIONS WILL PREVAIL LATE THIS AFTERNOON AND EVENING...BUT LOCALIZED AREAS OF MVFR CEILINGS MAY BE PRESENT NEAR THE STRONGEST THUNDERSTORMS. OVERNIGHT EAST OF THE LARAMIE RANGE...LOCALIZED IFR CONDITIONS WILL DEVELOP WITH PATCHY FOG AND LOW STRATUS FORMING IN THE MOIST LOWER LEVELS OF THE ATMOSPHERE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...WFOCYS LONG TERM....WFOCYS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 930 AM MDT FRI JUL 25 2008 NEZ001>003-019>021-054-055-WYZ059-060-067>070-261530- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 930 AM MDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. THE SIGNIFICANTLY MOIST AND UNSTABLE AIRMASS ACROSS THE AREA WILL SUPPORT AT LEAST A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING. LARGE HAIL...WIND GUSTS OVER 60 MPH AND HEAVY RAINFALL ARE THE MAIN THREATS FOR LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH WEDNESDAY.,.WITH A FEW OF THE SATURDAY THUNDERSTORMS POSSIBLY BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT...BUT AS ALWAYS SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...STRONG WINDS OR HEAVY RAINFALL OCCURRING IN YOUR AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-261530- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 930 AM MDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH...BUT SHOULD REMAIN BELOW SEVERE THUNDERSTORM CRITERIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT FRI JUL 25 2008 WYZ066-069-252130- LARAMIE RANGE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE 216 PM MDT FRI JUL 25 2008 SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER THE SOUTH LARAMIE RANGE. THE STRONGEST STORMS WERE LOCATED ALONG A LINE FROM ABOUT 30 MILES NORTHWEST OF CHEYENNE TO ABOUT 5 MILES EAST OF LARAMIE. THE STORMS ARE MOVING EAST NORTHEAST AT ABOUT 15 MILES AN HOUR. THE STRONGER STORMS WILL PRODUCE HEAVY RAIN ALONG WITH THE POSSIBILITY FOR GUSTY WINDS AND SMALL HAIL.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 243 PM MDT FRI JUL 25 2008 WYZ067-252145- PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 243 PM MDT FRI JUL 25 2008 A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN PLATTE COUNTY THROUGH 330 PM AND IS EXPECTED TO PRODUCE HEAVY RAIN ALONG WITH GUSTY WINDS AND POSSIBLY SMALL HAIL. THE STORM WAS LOCATED ABOUT 15 MILES WEST SOUTHWEST OF CHUGWATER...AND WAS MOVING NORTHEAST AT ABOUT 25 MILES AN HOUR.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MDT FRI JUL 25 2008 WYZ065-252245- LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 336 PM MDT FRI JUL 25 2008 ...A STRONG THUNDERSTORM IN CENTRAL ALBANY COUNTY... AT 335 PM...RADAR SHOWED A STRONG THUNDERSTORM NEAR BOSLER OR ABOUT 20 MILES NORTH OF LARAMIE. THIS STORM HAS SHOWN SOME ROTATION AND MAY BE ABLE TO PRODUCE A BRIEF FUNNEL CLOUD. HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL ALSO ACCOMPANY THIS STORM AS IT DRIFTS EAST AT 10 TO 15 MPH THROUGH 445 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT FRI JUL 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 5 ESE WHEATLAND 42.02N 104.87W
07/25/2008 E0.50 INCH PLATTE WY LAW ENFORCEMENT
SOME PEA SIZED ALSO.
&&
JHOUSESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 350 PM MDT FRI JUL 25 2008 NEZ019-020-WYZ067-068-252300- SCOTTS BLUFF-BANNER-PLATTE-GOSHEN- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... WHEATLAND...GUERNSEY...TORRINGTON 350 PM MDT FRI JUL 25 2008 AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PARTS OF PLATTE...GOSHEN...BANNER AND SCOTTS BLUFF COUNTIES THOUGH 5 PM. THE STRONGER STORMS WILL PRODUCE HEAVY RAIN AND GUSTY WINDS AS WELL AS MAYBE SOME SMALL HAIL AS THEY MOVE NORTHEAST AT ABOUT 15 TO 20 MILES AN HOUR. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 434 PM MDT FRI JUL 25 2008 NEZ054-252345- KIMBALL- INCLUDING THE CITY OF...KIMBALL 434 PM MDT FRI JUL 25 2008 ...STRONG THUNDERSTORMS MOVING INTO KIMBALL COUNTY... A BAND OF STRONG THUNDERSTORMS WAS MOVING INTO THE NORTHWEST PART OF KIMBALL COUNTY AT 430 PM. THESE STORMS WERE ABOUT 15 MILES WEST THROUGH NORTHWEST OF KIMBALL...AND MOVING EAST AROUND 15 MPH. HEAVY RAIN...HAIL UP TO 1/2 INCH AND GUSTY WINDS TO 50 MPH WILL ACCOMPANY THESE STORMS THROUGH 530 PM. PEOPLE IN KIMBALL SHOULD BE READY TO MOVE INDOORS WHEN THREATENING WEATHER APPROACHES.
The Cheyenne radar (KCYS), 128 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
2 hail. Local standard time, as filed.
Hail up to 2 inches in diameter reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107030, 107031.